Ever End?

Posted By
Anonymous
6/19/2017 12:43pm
Activity
Replies: 8

My husband, stage IV, finished a course of opdivo over a year ago.  Never recovered from side effects though.  Now we have moles popping up (waiting on biopsies) and a cluster of basil cells removed.  His whole body is wracked with pain.  Swelling, and has 2 large growths in his scrotum that we dont know what they are yet.  Depression is overwhelming for him and is seeing a phychiatrist.  (i need one, but am laid off and no insurance)  Rhumatologist thinks he has Lupus.  

What the heck is happening?  

R

 

Sharon93065 - (6/19/2017 - 1:00pm)

I have read and heard of a case history that we can end up with autoimmune disease.

One gentleman at UCLA my cousin spoke with was all swollen up, but was tumor free.  We really  need to stay out of sun I've read??? to avoid basil cell.  Which i already h ad burned off my nose a year ago.

Sharon93065 - (6/19/2017 - 1:02pm)

Did he just have the Opdivo and not Yervoi?  What side effects is he still having?

 

Anonymous - (6/19/2017 - 1:36pm)

Just Opdivo.  Rash, temp fluxuation, depression, just recently his whole body has swollen, moles popping up, in constant pain, the basil coming up on his nose and head constantly, now dr saying he has lupus and the growths we dont know anything yes and biopsies are not back on the moles. 

Julie in SoCal - (6/19/2017 - 1:36pm)

Hi R,

Oh I know this "body wracked with pain" that you talk about!  I was on Keytruda (Opdivo's twin) for almost 2 years and it gave me a terrible, horrific inflammatory arthritis.  I went to a Rheum who was used to working with patients who have had Keytruda et al. and he did a bunch of tests for lupus and other immune system problems.  All were negative. 

I've been on a very long taper of Prednisone now for a couple of months and it's made a world of difference.  Once I started the steroids I felt almost immediately better.  Now I'm dealing with the reality that I've been immobile for a few months and am doing voluntary pain and torture (PT) to get my range of motion back in my knees. 

I say this to tell you that there is light at the end of the tunnel (and it's probably not a train).  Keep working with his docs.  If his docs seem confused by his medical status (you posted Anon so I can't see any of your history to know where you're at) find a doc that is familiar with immunotherapy, or ask for a second opinion.  There are Rheums that can help.  Also search this site (the bulletin board part) for other posts for keytruda or opdivo and arthritis.  It's a thing and we've talked about it before on this site.  

Wishing you and your husband peace.

Shalom,

Julie

Stage 3c  (TXN2cM0)-- 2008 WLE, SNB, LND, HD-INF, GM-CSF, (intransits) 2013 IPI, (intransits) 2014 PEMBRO, (intransits resected in 2017)

Stage 3a 2017 NSCLunc Cancer VATs; Carboplatin & Pemextred;  radiation

Anonymous - (6/19/2017 - 1:41pm)

yes they are giving him Steroids now.  That should make him just a delight to be around. lol  I hope it works.  He's the shell of the man he was 2 years ago.  If the biopises come back more mel, then what?  With Lupus you cant be on Opdivo or Keytruda.  My heads about to blow up.  

Julie in SoCal - (6/19/2017 - 1:54pm)

Glad to hear he's on Steroids.  He should start to feel better soon (yes, maybe a little crazy, but this will be feel better crazy and the steroids won't last forever.  This is good.

As for Lupus and ketruda / opdivo.  Take it one day at a time (Hard I know) but don't borrow problems.  Stay in today and deal with today's problems.  

You'll both get through this!!  Hang in there!

Julie

Stage 3c  (TXN2cM0)-- 2008 WLE, SNB, LND, HD-INF, GM-CSF, (intransits) 2013 IPI, (intransits) 2014 PEMBRO, (intransits resected in 2017)

Stage 3a 2017 NSCLunc Cancer VATs; Carboplatin & Pemextred;  radiation

MikeW - (6/20/2017 - 12:56pm)

I echo Julie's experience on Keytruda and I'm on a low dose of prednisone right now that's working. I also had my knees shot up locally with steriod...worked wonders. 

Mike

betsyl - (6/20/2017 - 5:04pm)

Hi R,

So sorry this is happening. I hope the Steroids sort things out.
How long was your husband on the Opdivo? Did he have bad side effects during the treatment phase?

Best wishes,

-Betsy